MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. LIPIFLOW ACTIVATOR II

JOHNSON & JOHNSON SURGICAL VISION, INC. LIPIFLOW ACTIVATOR II
Model Number LFD-2000
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the lipiflow activator, lot no.1821220005 was returned to evaluation.A visual evaluation was performed.Activator lot# 1821220005 was returned outside its primary seal package.The primary package was received opened, but seal markings were visible on the tyvek pouch.No damage on the device was observed, however debris and fiber were observed on the activator.Unable to determine the exact cause.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A surgery center reported observed a lipiflow activator not sealed upon opening the outer box.A description from the surgery center indicated that 1 of 10 lipiflow activators that were individually packaged was not sealed and was at the bottom of the box.The remaining 9 activators were sealed.The unsealed package was discovered prior to use and during handling.No patient contact or patient injury reported.
 
Additional Manufacturer Narrative
Manufacturing record review: per manufacturing records review report, no related non-conformity or deviations were issued during manufacturing the activator lot# 1821220005.All devices met material, assembly and performance specifications at the time of product released.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
LIPIFLOW ACTIVATOR II
Common Device Name
LIPIFLOW
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8678608
Report Number3008169506-2019-00001
Device Sequence Number13934345
Product Code ORZ
UDI-Device Identifier00859623006315
UDI-Public(01)00859623006315(17)181130(10)1821220005
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberLFD-2000
Device Catalogue Number220150
Device Lot Number1821220005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer06/13/2019
10/25/2020
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/08/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005